Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 9, 2009, 4:13 AM EST for 7 counties in Florida. It took effect at Feb 9, 2009, 1:00 PM EST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 4:13 AM EST (09:13 UTC)
- In effect from
- Feb 9, 2009, 1:00 PM EST
- Expired
- Feb 9, 2009, 2:28 PM EST
- In force
- 88 min
- Issued by
- NWS Tallahassee, FL
Counties Dixie County, FL, Gadsden County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 090913 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EST MON FEB 9 2009 ...RED FLAG IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND DUE TO EXPECTED FOUR HOUR DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... .DRY AIR WILL LINGER OVER PORTIONS OF NORTH FLORIDA TODAY. AFTERNOON TEMPERATURES IN THE LOWER 70S COMBINED WITH DEW POINTS IN THE LOWER 40S WILL CREATE CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY. LOW LEVEL MOISTURE WILL INCREASE ON TUESDAY...WHICH WILL KEEP MINIMUM RELATIVE HUMIDITIES ABOVE 35 PERCENT. FLZ016>019-028-029-034-092200- /O.NEW.KTAE.FW.W.0024.090209T1800Z-090209T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 413 AM EST MON FEB 9 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
2 follow-up statements
000 WWUS82 KTAE 090917 CCA RFWTAE RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 AM EST MON FEB 9 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND DUE TO EXPECTED FOUR HOUR DURATIONS OF RELATIVE HUMIDITY LESS THAN 35 PERCENT... .DRY AIR WILL LINGER OVER PORTIONS OF NORTH FLORIDA TODAY. AFTERNOON TEMPERATURES IN THE LOWER 70S COMBINED WITH DEW POINTS IN THE LOWER 40S WILL CREATE CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY. LOW LEVEL MOISTURE WILL INCREASE ON TUESDAY...WHICH WILL KEEP MINIMUM RELATIVE HUMIDITIES ABOVE 35 PERCENT. FLZ016>019-028-029-034-092200- /O.NEW.KTAE.FW.W.0024.090209T1800Z-090209T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 417 AM EST MON FEB 9 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
000 WWUS82 KTAE 091928 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EST MON FEB 9 2009 ...RED FLAG WARNING FOR TODAY IS CANCELLED... FLZ016>019-028-029-034-092030- /O.CAN.KTAE.FW.W.0024.000000T0000Z-090209T2200Z/ GADSDEN-LEON-JEFFERSON-MADISON-TAYLOR-LAFAYETTE-DIXIE- 228 PM EST MON FEB 9 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING FOR TODAY. RELATIVE HUMIDITY VALUES HAVE NOT DROPPED AS LOW AS EXPECTED THIS AFTERNOON...THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ GODSEY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 9, 3:00 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 9, 3:00 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST MON FEB 9 2009
.SHORT TERM (TODAY THROUGH WEDNESDAY)...LOCAL WEATHER THROUGH
TUESDAY WILL BE PRIMARILY CONTROLLED BY HIGH PRESSURE RIDGE ALOFT.
THIS FEATURE WILL PUSH TEMPERATURES ACROSS MUCH OF THE AREA BACK
ABOVE NORMAL WITH HIGHS IN THE LOWER TO MID 70S. EXCEPTION TO THE
WARMER TEMPERATURES WILL BE THE IMMEDIATE GULF COAST...ESPECIALLY
ALONG APALACHEE BAY. COLD SHELF WATERS...NEAR 50 DEGREES...AND
INCREASING SOUTHERLY FLOW OVER NEXT TWO DAYS WILL KEEP COASTAL AREAS
IN THE MID 60S.
BY WEDNESDAY...STRONG SHORTWAVE OVER THE PLAINS WILL BEGIN TO SHIFT
TO THE EAST...PUSHING INTO THE EAST COAST RIDGE TO SOME EXTENT AND
DRIVING A COLD FRONT TOWARDS THE SOUTHEAST. THE RIDGE IS FORECAST TO
HOLD RATHER FIRM...HOWEVER...WITH THE SHORTWAVE EXPECTED TO LIFT OUT
TO THE NORTHEAST WELL WEST OF THE AREA TUESDAY AFTERNOON. THIS WILL
KEEP THE BEST DYNAMICS AND CONVERGENCE ASSOCIATED WITH THE COLD
FRONT WELL TO THE NORTH. WILL LIKELY BE LEFT WITH A WEAKENING LINE
OF SHOWERS WITH THE FRONT TO MOVE ACROSS THE FORECAST AREA WEDNESDAY
INTO WEDNESDAY NIGHT. WILL HAVE LOW CHANCE POPS ACROSS THE NORTH FOR
WEDNESDAY WITH SLIGHT CHANCE ELSEWHERE...AND THIS MAY TURN OUT TO BE
GENEROUS.
.LONG TERM (THURSDAY-MONDAY)...IN THE WAKE OF THE EXITING SHORT WAVE
TROUGH WEDNESDAY NIGHT...THE FLOW ALOFT BECOMES ZONAL. SURFACE FRONT
WILL STALL OVER CNTRL GULF/FL PENINSULA THURSDAY/THURSDAY NIGHT AS
HIGH PRESSURE MOVES EWD ACROSS THE MID-SOUTH. FRONT THEN BEGINS TO
RETREAT NWD AS A WARM FRONT ON FRIDAY IN RESPONSE TO EMERGING LOW
PRESSURE SYSTEM AND TROUGH FROM THE CNTRL/SRN PLAINS. EXPECT A
PERIOD OF SHOWERY WX WITH ISOLATED THUNDER FRIDAY THROUGH SATURDAY
AS LOW PRESSURE SYSTEM AND TRAILING COLD FRONT MOVE ACROSS THE SERN
STATES. PATTERN REPEATS ITSELF WITH ACTIVE SUBTROPICAL JET HERALDING
THE NEXT SHORT WAVE AND SURFACE LOW PRESSURE SYSTEM ACROSS THE
REGION SUNDAY AFTERNOON THROUGH MONDAY. BOTH THE 00Z GFS AND EURO
ARE SIMILAR IN THEIR MASS FIELDS BUT DIFFER ON TIMING OF FEATURES
...WITH THE EURO A TAD SLOWER THAN THE GFS. CONSEQUENTLY...LEANED
TOWARD AN AVERAGE OF THE TWO SOLUTIONS. THIS MAKES FOR A SOMEWHAT
CHALLENGING TEMP FORECAST WITH POSITION OF WARM FRONT AND EXTENT OF
CLOUDS/PRECIP. WILL FOLLOW A TREND OF HIGHS IN THE 60S N TO LOW-MID
70S S...AND LOWS FROM THE 40S N TO 50S S. THESE VALUES ARE 5-10
DEGREES ABOVE CLIMO.
&&
.AVIATION...CIGS WILL BE VFR WITH PERIODS OF BKN CIRRUS. ENOUGH
BOUNDARY LAYER MOISTURE WITH THE LIGHT WINDS WILL PRODUCE AREAS OF
MVFR TO OCNL IFR-LIFR VSBY OVERNIGHT THROUGH EARLY MONDAY MORNING.
DHN MAY SEE A BRIEF PERIOD OF LIFR-VLIFR VSBY/CIG. THEN VFR WILL
PREVAIL FOR THE REMAINDER OF THE DAY WITH SCT TO OCNL BKN CIRRUS AND
CU BASES BETWEEN 4000 AND 5000 FT DEVELOPING DURING THE AFTERNOON.
SE WINDS AROUND 5 KT IN THE MORNING WILL BECOME S-SW AND INCREASE TO
7-10 KT IN THE AFTERNOON.
&&
.MARINE...SOUTHEAST TO SOUTH FLOW WILL GRADUALLY INCREASE OVER THE
NEXT FEW DAYS AS HIGH PRESSURE SHIFTS TO THE EAST OVER THE WESTERN
ATLANTIC. SHOULD SEE CONDITIONS STAY BELOW HEADLINE CRITERIA UNTIL
TUESDAY NIGHT OR WEDNESDAY WHEN EXERCISE CAUTION OR ADVISORY
CONDITIONS MAY DEVELOP...ESPECIALLY ACROSS THE WESTERN WATERS. HIGH
PRESSURE WILL THEN BUILD BACK OVER THE WATERS THURSDAY BEFORE THE
NEXT SYSTEM APPROACHES FOR THE WEEKEND.
&&
.FIRE WEATHER...TEMPS IN LOWER 70S COMBINED WITH DEW POINTS IN THE
LOWER 40S WILL RESULT IN 4 HR DURATIONS OF SUB-35 PERCENT RH ALONG
THE INTERSTATE 10 AND U.S. HIGHWAY 27 CORRIDORS IN THE FL BIG BEND
THIS AFTERNOON. WILL ISSUE A RED FLAG WARNING FOR THESE ZONES. ON
TUESDAY...INCREASING LOW LEVEL MOISTURE WILL PRECLUDE RED FLAG
CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 44 72 52 73 / 0 0 0 10 20
PANAMA CITY 68 54 69 59 69 / 0 0 0 10 20
DOTHAN 73 47 76 53 74 / 0 0 0 10 30
ALBANY 75 45 76 52 75 / 0 0 0 10 30
VALDOSTA 74 45 77 50 76 / 0 0 0 10 20
CROSS CITY 73 44 72 51 74 / 0 0 0 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: DIXIE...GADSDEN...JEFFERSON...LAFAYETTE...
LEON...MADISON...TAYLOR.
GM...NONE.
&&
CAMP/JAMSKINearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.